Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 121, NWS Lubbock, TX

April 30, 2012Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Apr 30, 2012, 9:23 PM CDT for Childress County, Hall County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2012, 9:23 PM CDT (02:23 UTC)
Expired
Apr 30, 2012, 10:00 PM CDT
In force
37 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Childress County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 124 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 9:31 PM CDTHAIL 1Memphis, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 3:36 PM CDTSevere Thunderstorm WatchSPC7 hr
Apr 30, 5:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2953 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WUUS54 KLUB 010223
SVRLUB
TXC075-191-010300-
/O.NEW.KLUB.SV.W.0121.120501T0223Z-120501T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HALL COUNTY IN THE PANHANDLE OF TEXAS.
  NORTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 1000 PM CDT

* AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  MEMPHIS...AND MOVING EAST AT 30 MPH. A SECOND SEVERE THUNDERSTORM  
  WAS LOCATED ABOUT 20 MILES NORTH OF CHILDRESS...ALSO MOVING EAST   
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
  THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL WHICH MAY CAUSE DAMAGE
TO PROPERTY OR PERSONAL INJURY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR CENTRAL TEXAS.

&&

LAT...LON 3474 9999 3460 10000 3465 10069 3475 10069
TIME...MOT...LOC 0222Z 271DEG 25KT 3474 10058

$$
2 follow-up statements
366 
WWUS54 KLUB 010242
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
942 PM CDT MON APR 30 2012

TXC075-191-010300-
/O.CON.KLUB.SV.W.0121.000000T0000Z-120501T0300Z/
HALL TX-CHILDRESS TX-
942 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHILDRESS AND NORTHEASTERN HALL COUNTIES UNTIL 1000 PM CDT...

AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES 
EAST OF MEMPHIS...MOVING EAST AT 35 MPH. A SECOND SEVERE 
THUNDERSTORM ALSO CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 20 MILES NORTHEAST OF 
CHILDRESS...MOVING EAST AT 35 MPH.

IN ADDITION...AT 931 PM QUARTER SIZE HAIL WAS REPORTED IN MEMPHIS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CHILDRESS COUNTY AND NORTHEASTERN   
  HALL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3474 9999 3460 10000 3465 10069 3475 10069
TIME...MOT...LOC 0240Z 280DEG 29KT 3470 10041

$$
442 
WWUS54 KLUB 010250
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
950 PM CDT MON APR 30 2012

TXC191-010300-
/O.CAN.KLUB.SV.W.0121.000000T0000Z-120501T0300Z/
HALL TX-
950 PM CDT MON APR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3463 10041 3475 10042 3474 9999 3460 10000
TIME...MOT...LOC 0250Z 279DEG 34KT 3468 10028

$$

TXC075-010300-
/O.CON.KLUB.SV.W.0121.000000T0000Z-120501T0300Z/
CHILDRESS TX-
950 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CHILDRESS COUNTY UNTIL 1000 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
MILES EAST OF MEMPHIS...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN CHILDRESS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3463 10041 3475 10042 3474 9999 3460 10000
TIME...MOT...LOC 0250Z 279DEG 34KT 3468 10028

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:34 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Apr 30, 6:34 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
634 PM CDT MON APR 30 2012

.AVIATION...
THUNDERSTORM DEVELOPMENT IS ONGOING AT THIS HOUR AND AN ISOLATED
STORM IS EXPECTED TO AFFECT THE KCDS TERMINAL SHORTLY.
AFTERWARDS...MORE WIDESPREAD STORM DEVELOPMENT MAY OCCUR AFFECTING
THE KCDS AREA. STORMS ARE NOT EXPECTED TO AFFECT THE KLBB TERMINAL
THIS EVENING. MINOR VISBY OR CIG RESTRICTIONS MAY BE POSSIBLE AT
BOTH TERMINALS BY DAYBREAK ON TUESDAY. HOWEVER...CONFIDENCE IS NOT
HIGH IN THIS OCCURRENCE AT THE MOMENT BUT A BETTER CHANCE WILL
EXIST AT KCDS THAN AT KLBB. ISOLATED STORMS MAY AGAIN BE POSSIBLE
AT KCDS TUESDAY AFTERNOON BUT HAVE LEFT ANY MENTION OUT OF THE TAF
AT THE MOMENT.

&&

.PREV DISCUSSION... /ISSUED 226 PM CDT MON APR 30 2012/

SHORT TERM...
WE ARE BASICALLY IN A WAIT AND SEE MODE FOR WHEN/IF SEVERE WEATHER
WILL INITIATE.  19Z RADAR IMAGE SHOWS TWO BOUNDARIES ACROSS THE
AREA...FIRST ONE WAS LOCATED SOUTHWEST OF LUBBOCK WHICH WAS ORIENTED
NORTHWEST TO SOUTHEAST WITH THE SECOND ONE LOCATED OVER THE ROLLING
PLAINS ORIENTED NORTH/SOUTH. LATEST VISIBLE SATELLITE IMAGERY AND
OFFICE TOWER CAMERA ARE SHOWING CU FIELD TRYING TO DEVELOP ALONG
THIS BOUNDARY WHILE SKIES ARE TRYING TO CLEAR IMMEDIATELY
EAST/NORTHEAST OF THE BOUNDARY.  THERE IS LITTLE IN THE WAY OF
DYNAMICS TO HELP SHARPEN THE DRYLINE AND PUSH IT EAST SO FEEL THAT
THE WESTERN BOUNDARY SHOULD NOT MOVE TOO MUCH FURTHER EAST.
DEWPOINTS IMMEDIATELY NORTH AND EAST OF THE BOUNDARY HAVE ACTUALLY
BEEN SLOWLY RISING AS EVAPORATION TAKES PLACE FROM THE RAINFALL
YESTERDAY WHICH SHOULD ALSO HELP TO SHARPEN UP THE BOUNDARY A BIT.
19Z RUC RUN KEEPS KLBB CAPPED ALTHOUGH STRENGTH OF THE CAP IS NOT
INSURMOUNTABLE AND THE LATEST HRRR RUNS CONTINUE TO TRY AND BREAK
OUT CONVECTION.  THUS...SEVERE WEATHER THREAT STILL LOOKS GOOD WITH
MAIN THREATS LARGE HAIL UP TO BASEBALL SIZE AS WELL AS DAMAGING
WINDS... BUT AN ISOLATED TORNADO STILL REMAINS POSSIBLE.

FORECAST FOR TONIGHT INTO TOMORROW WILL HINGE ON HOW THINGS DEVELOP
THIS AFTERNOON.  LOW TEMPS WILL REMAIN A FEW DEGREES ABOVE NORMAL
OVER MOST OF THE AREA AS RICH LOW LEVEL MOISTURE REMAIN IN PLACE
OVER THE REGION.  DRYLINE TOMORROW MAY TRY TO PUSH A BIT FURTHER
EAST TOMORROW BUT POOR HANDLE OF THE DRYLINE LAST SEVERAL RUNS IN
THE MODELS MAKE ME A BIT SUSPICIOUS OF WHERE IT MAY BE LOCATED
TOMORROW.  IF THE WIND DOES INCREASE OUT OF THE SOUTHWEST...
TEMPERATURES WEST OF THE DRYLINE MAY JUMP INTO THE LOW/MID 90S WHILE
ALONG AND EAST OF THE DRYLINE...TEMPERATURES WILL REMAIN IN THE
80S.  ALSO WENT AHEAD AND BUMPED POPS UP INTO THE LOW END OF SLIGHT
CHANCE FOR THE ROLLING PLAINS AS THERE WILL ONCE AGAIN BE QUITE A
BIT OF INSTABILITY EAST OF THE DRYLINE ALTHOUGH CAP STRENGTH MAY
LIMIT THE AMOUNT OF CONVECTION FOR TOMORROW.

JORDAN

LONG TERM...
AN UA LOW ACROSS THE EASTERN PACIFIC IS PROGGED TO NEAR THE BAJA OF
CALIFORNIA LATE TOMORROW NIGHT/EARLY WEDNESDAY MORNING...THUS
PROMOTING THE SHARPENING OF SW FLOW ALOFT. AS SUCH...THE DRYLINE
WILL BE A PROMINENT MESOSCALE FEATURE THROUGHOUT THE EXTENDED
FORECAST. FORECAST MODELS HINT AT QPF ALONG THE DRYLINE /LOCATED OFF
THE CAPROCK/ TOMORROW NIGHT...AS AN IMPULSE IN THE SW FLOW ALOFT
MOVES ACROSS THE SOUTH PLAINS. FORECAST SOLUTIONS DISPLAYED ADEQUATE
CONVERGENCE ALONG THE DRYLINE...PWATS AOA 1.00 INCH AND SFC AND MID
LEVEL INSTABILITY/CAPE OF APPROXIMATELY 1200 J/KG ACROSS THE ROLLING
PLAINS. ALTHOUGH PROGGED MODEL SOUNDINGS EXHIBITED MOISTENED
MID-LEVELS...LOW LEVELS APPEAR RELATIVELY DRY. CURRENT THINKING IS
THAT GUSTY WINDS WILL BE THE PRIMARY THREATS...WITH LITTLE RAINFALL
ACCUMULATION. HOWEVER...HAVE OPTED TO ADD MENTIONABLE POPS ACROSS
THE ROLLING PLAINS NEAREST TO THE BEST MOISTURE AXIS...AS THE
AFOREMENTIONED EMBEDDED DISTURBANCE MAY JUST BE THE SYNOPTIC SPARK
TO INITIATE STORMS. BY THURSDAY THE UA LOW WILL BE TRANSLATING
ACROSS THE BAJA OF CALIFORNIA. ONCE AGAIN THERE ARE HINTS OF CI JUST
SOUTH OF THE CWA ALONG THE DRYLINE...WHICH IS SPATIALLY DISTRIBUTED
ON THE CAPROCK EARLY THURSDAY MORNING. HOWEVER EMBEDDED IMPULSES IN
THE FLOW ALOFT BRUSHING THE FAR SERN ZONES THURSDAY NIGHT COULD
PROMOTE ADDITIONAL CHANCES OF PRECIP ACROSS THE SOUTHERN ROLLING
PLAINS. WILL HOLD OFF ON A PRECIP MENTION ATTM...AS BEST INSTABILITY
APPEARS TO BE SE OF THE FA.

THEREAFTER...UA RIDGING WILL COMMENCE TO MOVE EAST ACROSS THE REGION
FRI-SAT AS LACK OF PRECIP DESPITE A LINGERING DRYLINE SUGGESTS A
DECENT CAPPING INVERSION AT PLAY. WILL HOWEVER NEED TO MONITOR LATER
MODEL RUNS AS TEMPS IN THE 90S MAY BE ENOUGH TO BREAK THE CAP...AND
INITIATE THUNDERSTORM DEVELOPMENT. THE INFLUENCE OF THE UA RIDGE
WILL BE SHORT-LIVED AS IT SHIFTS EAST OF THE SOUTHERN PLAINS BY
SUNDAY...THANKS TO A NW PACIFIC UA LOW DEEPENING ACROSS THE GREAT
BASIN /THIS IS A RADICAL CHANGE FROM THE PREVIOUS RUN/. HINTS OF
CONVECTION OCCURRING NEAR THE STATE LINE ALONG THE DRYLINE
SUNDAY/MONDAY MORNING IS DISPLAYED BY BOTH THE GFS AND ECMWF
SOLUTIONS. WILL HOWEVER MAINTAIN SILENT POPS ATTM SINCE NEXT MONDAY
IS DAY 7 AND AS MENTIONED...A LOT OF THINGS CAN CHANGE.

FIRE WEATHER...
A DRYLINE IS EXPECTED TO SHARPEN ACROSS THE ROLLING PLAINS ON
WEDNESDAY...AND ALLOW DRIER AIR WEST OF THE DRYLINE...TO FILTER
ACROSS PORTIONS OF THE REGION. TEMPS APPROXIMATELY 15 DEGREES ABOVE
NORMAL WILL PROMOTE RELATIVE HUMIDITY VALUES TO FALL BELOW 15
PERCENT...AS 20-FOOT WIND SPEEDS NEAR/SLIGHTLY EXCEED 20 MPH. AS A
RESULT...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY
OCCUR...AND A MENTION BEYOND THE HAZARDOUS WEATHER OUTLOOK MAY BE
WARRANTED. ONLY MITIGATING FACTOR MAY WHERE AND HOW MUCH EXPECTED
RAINFALL THE AREA WILL RECEIVE TODAY...WHICH COULD PROMOTE GREENUP
AND HIGHER RELATIVE HUMIDITY VALUES THAN ANTICIPATED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  91  55  88  53 /  30   0   0   0   0
TULIA         60  92  58  90  55 /  40  10  10  10  10
PLAINVIEW     61  93  59  91  57 /  40  10  10  10  10
LEVELLAND     61  92  59  93  58 /  10  10  10  10  10
LUBBOCK       63  92  61  93  60 /  20  10  10  10  10
DENVER CITY   59  94  58  93  58 /  10  10  10  10  10
BROWNFIELD    62  94  59  94  58 /  10  10  10  10  10
CHILDRESS     64  92  64  94  62 /  40  20  20  10  10
SPUR          66  91  62  94  60 /  40  20  20  10  10
ASPERMONT     68  91  64  97  63 /  40  20  20  10  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Apr 30, 12:20 PM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 PM CDT MON APR 30 2012

TXZ021>044-011730-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1220 PM CDT MON APR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A DRYLINE
WHICH WILL MOVE TO NEAR A FRIONA...LITTLEFIELD...TO BROWNFIELD
LINE BY THIS AFTERNOON. STORMS WILL RAPIDLY DEVELOP AND WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND LARGE HAIL UP TO
TENNIS BALL SIZE. CONDITIONS WILL BE MARGINAL FOR TORNADO
DEVELOPMENT...HOWEVER ISOLATED TORNADOES MAY ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE DANGER MAY BECOME ELEVATED TO CRITICAL ACROSS THE SOUTHERN
SOUTH PLAINS LATE IN THE DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH
TONIGHT.

JORDAN

In the hours before

Local storm report, Apr 30, 6:55 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
655 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 S DICKENS             33.59N 100.84W
04/30/2012  E1.75 INCH       DICKENS            TX   AMATEUR RADIO

&&

EVENT NUMBER LUB1200237

SRC
Local storm report, Apr 30, 6:58 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
658 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     HAIL             DICKENS                 33.62N 100.84W
04/30/2012  E1.75 INCH       DICKENS            TX   BROADCAST MEDIA

            ALONG U 82

&&

EVENT NUMBER LUB1200238

SRC
Local storm report, Apr 30, 7:19 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
719 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             2 W DICKENS             33.62N 100.87W
04/30/2012  E2.75 INCH       DICKENS            TX   AMATEUR RADIO

            MULTIPLE LARGE HAILSTONES STILL ON GROUND

&&

EVENT NUMBER LUB1200239

SRC
Local storm report, Apr 30, 8:06 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
806 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 PM     HAIL             PADUCAH                 34.01N 100.30W
04/30/2012  E1.00 INCH       COTTLE             TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER LUB1200240

SRC
Special weather statement, Apr 30, 8:50 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CDT MON APR 30 2012

TXZ043-044-010215-
KENT-STONEWALL-
850 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR STONEWALL  AND KENT  COUNTIES...

AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAYTON...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL...AND BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3315 10012 3313 10062 3338 10063 3339 10037
      3339 10017
TIME...MOT...LOC 0150Z 258DEG 23KT 3324 10050
Special weather statement, Apr 30, 8:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
855 PM CDT MON APR 30 2012

TXZ025-026-010230-
CHILDRESS-HALL-
855 PM CDT MON APR 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR HALL  AND CHILDRESS COUNTIES...

AT 853 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEMPHIS...MOVING SOUTHEAST AT 25 MPH.

WINDS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS WILL RESULT IN AREAS OF BLOWING DUST THAT WILL REDUCE
VISIBILITIES TO BELOW 1/4 MILE AT TIMES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3464 10013 3446 10028 3469 10085 3475 10086
      3475 10034
TIME...MOT...LOC 0155Z 305DEG 23KT 3472 10051

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:00 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall60 min
Apr 30, 7:14 PM CDTSevere Thunderstorm WarningLUBGarza46 min
Apr 30, 7:20 PM CDTSevere Thunderstorm WarningLUBCottle, Dickens, King, Motley40 min
Apr 30, 7:51 PM CDTSevere Thunderstorm WarningLUBDickens27 min
Apr 30, 7:58 PM CDTSevere Thunderstorm WarningLUBGarza47 min
Apr 30, 7:59 PM CDTSevere Thunderstorm WarningLUBCottle18 min
Apr 30, 8:29 PM CDTAreal Flood AdvisoryLUBGarza91 min
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningLUBGarza, Kent46 min
Apr 30, 8:50 PM CDTSpecial Weather StatementLUBStonewall25 min
Apr 30, 8:55 PM CDTSpecial Weather StatementLUBHall35 min
Apr 30, 9:04 PM CDTSevere Thunderstorm WarningLUBChildress11 min
Apr 30, 9:27 PM CDTSpecial Weather StatementLUBStonewall33 min
Apr 30, 9:56 PM CDTSevere Thunderstorm WarningLUBChildress34 min
Apr 30, 9:58 PM CDTSpecial Weather StatementLUBStonewall32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.